Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 221, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 4:12 PM CDT for Geneva County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 13, 2017, 4:26 PM CDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WUUS52 KTAE 132112
SVRTAE
ALC061-132145-
/O.NEW.KTAE.SV.W.0221.170713T2112Z-170713T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
412 PM CDT THU JUL 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Geneva County in southeastern Alabama...
* Until 445 PM CDT
* At 412 PM CDT, a severe thunderstorm was located over Geneva,
moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geneva, Vaughanville, Somerset and Ganer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3104 8588 3100 8589 3100 8611 3109 8611
TIME...MOT...LOC 2112Z 088DEG 9KT 3102 8591
HAIL...1.00IN
WIND...60MPH
$$
18-WOOL1 follow-up statement
757
WWUS52 KTAE 132126
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
426 PM CDT THU JUL 13 2017
ALC061-132135-
/O.CAN.KTAE.SV.W.0221.000000T0000Z-170713T2145Z/
Geneva AL-
426 PM CDT THU JUL 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GENEVA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3104 8588 3100 8589 3100 8611 3109 8611
TIME...MOT...LOC 2123Z 088DEG 9KT 3102 8595
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 13, 3:07 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 407 PM EDT Thu Jul 13 2017 .NEAR TERM [Through Tonight]... The East coast sea breeze is more potent and has made it further west earlier than normal this afternoon. Expect these storms to continue to push west for the next few hours with coverage decreasing after sunset. Overnight storms will favor the western waters with PoPs 40-60% offshore. Lows tonight will be in the mid 70s. .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. && .AVIATION [Through 18Z Friday]... VFR conditions are expected through much of the TAF cycle. Thunderstorms this afternoon are likely to affect ECP through 21z, with storms moving in from the east affecting VLD/TLH between 20-24z. Thereafter, storms are likely to diminish with clear skies overnight. Brief MVFR/IFR vsby restrictions are possible at VLD before sunrise on Friday. All sites VFR after 13z. && .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. && .FIRE WEATHER... There are no fire weather concerns for the next several days. && .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 20 20 10 40 10 Panama City 77 90 77 90 77 / 30 40 10 30 10 Dothan 75 94 74 94 74 / 20 40 10 30 20 Albany 75 95 75 94 74 / 10 20 10 30 20 Valdosta 74 95 74 95 74 / 10 20 10 30 20 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 77 90 77 90 77 / 30 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Weston MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Special weather statement, Jul 13, 2:33 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT THU JUL 13 2017
FLZ019-GAZ160-161-132030-
Madison FL-Lanier GA-Lowndes GA-
333 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY IN THE
FLORIDA BIG BEND AND LOWNDES AND LANIER COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 430 PM EDT...
At 331 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 10 miles south of Du
Pont to 6 miles north of Luraville. Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, Moody Air Force Base, Meigs,
Dasher, Lee, Naylor, Courthouse, Greenwood, Twin Lakes, Hopewell,
Pinetta, Hansell, Valdosta Regional Airport, I-75 At Exit 5,
Clyattville, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8328 3042 8322 3041 8319
3039 8317 3035 8321 3026 8324 3026 8335
3034 8356 3064 8339 3064 8336 3066 8338
3115 8309 3105 8297 3087 8297
TIME...MOT...LOC 1931Z 131DEG 17KT 3085 8283 3021 8313
38-GODSEYSpecial weather statement, Jul 13, 3:20 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Tallahassee FL 420 PM EDT THU JUL 13 2017 FLZ028-132100- Inland Taylor FL- 420 PM EDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY IN THE FLORIDA BIG BEND UNTIL 500 PM EDT... At 419 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm near Perry, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs, Shady Grove and Fenholloway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2996 8345 3008 8379 3030 8368 3025 8339 TIME...MOT...LOC 2019Z 090DEG 8KT 3016 8352 38-GODSEY
Local storm report, Jul 13, 3:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG MADISON 30.47N 83.42W
07/13/2017 MADISON FL 911 CALL CENTER
REPORTS OF TREES AND POWERLINES DOWN ACROSS MADISON
COUNTY
&&
RHLocal storm report, Jul 13, 3:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG WSW BRIGGSTON 30.72N 83.31W
07/13/2017 LOWNDES GA 911 CALL CENTER
REPORT OF A TREE DOWN ON MADISON HWY
&&
RHSpecial weather statement, Jul 13, 3:50 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
450 PM EDT THU JUL 13 2017
GAZ147-148-161-132130-
Berrien GA-Lanier GA-Cook GA-
450 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN AND NORTHWESTERN
LANIER COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 530 PM EDT...
At 449 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Willacoochee to
near Hahira. Movement was northwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Lakeland, Sparks, Enigma, Ray City, Lenox, Alapaha,
Meigs, Cecil, Reed Bingham State Park, New Lois, Gladys, Massee,
Greggs, Glory, Flat Ford, Wagon Wheel, Allenville and Weber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3098 8313 3099 8318 3103 8318 3103 8343
3105 8350 3105 8354 3108 8358 3118 8354
3120 8351 3132 8351 3134 8344 3140 8337
3146 8337 3148 8334 3147 8315 3140 8314
3133 8306 3128 8304 3119 8305 3118 8298
TIME...MOT...LOC 2049Z 113DEG 21KT 3131 8298 3100 8330
38-GODSEYLocal storm report, Jul 13, 4:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG QUITMAN 30.79N 83.56W
07/13/2017 BROOKS GA 911 CALL CENTER
REPORT OF TREES DOWN IN BROOKS COUNTY
&&
RHNearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.